I know a lot of people with RSD gets cold sweats. Whether it be from the RSD itself or the medicine they are on. I am on Fentanyl, Morphine, flexdor, and a ketamine compound. But this last week or so I have been getting the cold sweats really bad. To the point I almost cant take it anymore. It seems to settle down a little bit when I am up walking around. But unfortunately my job consists of sitting most of the time. I am just getting frustrated and am not sure what exactly is going on. I used to get really bad cold sweats like all the time. But them they kinda stopped and i didnt have them for a really long time. But sometime last week they started coming back. I just dont know what to do. Have any ideas or suggestions on how to make them stop?????? thanks
My husband sweats a lot--so much that he has to change his shirt once or twice a day. The RSD is in his feet, but they don't sweat much. He is on methadone, and heard that it can be a side effect of that, but I think some other people who are not on methadone, and obviously you, Amber, have the same thing. He hates it, especially when it is cold outside because then he is wet and freezing. I haven't heard of any way to get rid of it.
Thank you very much. We are working on trying to figure out something i can do to help the pain but not be on all this medication. My new pm dr really wants to get me off of it because i am so young. Its just weird. the neurotin used to do it to me all of the time. but after i got off that i had a little bit of it but nothing bad. The last two three days it has gotten a little better. I realized that i hadnt used the ketamine compound in a few days and after i put that on it started easing up some. So i think it may mainly be from that. But I have heard that cold sweats are common in people with rsd. But like i said before maybe it is just the medicine. God knows all of us are on stuff we wish we didnt have to be on. BUt i dont know if it would work for your husband but to me it seemed like if i was either A) laying down or B) up moving around it seemed to get better. I know that sounds really stupid but i was mainly when i was just sitting in one place for a long period of time that it would hit me harder. See if that helps or maybe im just weird.... We'll see.
Sweats is one of the symtoms of RSD. Its called hyperthydrosis. Its usually worse in the early stages of rsd. This is one of the categories that the drs look for when dx RSD.. Sensory(hyperalgesia), motor(reduced range of motion of a limb), vasomotor(skin temperature or skin color changes), and sudomotor( increased or decreased perspiration, edema)..
When I was first dx I had the sweats really bad.. I would drive the whole house crazy.. I actually though I was going the menopause. As the yrs went on I have noticed I don't get it as bad.. Usually when I have a flare up.. I don't know what you can do for it.. Its all just a part of the lovely monster. AT first I though It might have been the meds I started out on.. When I talked to the dr, he did feel it was all the RSD..
I hope this helps ease the frustration of the unknown.. I would bring it up to the dr.. You never know...
I have been getting the sweats really bad but than I haven't had my period since August. My surgeries push started me into peri-menopause. If I don;t have my period by July or August: I will have been shoved into menopause, too. I am getting the sweats all the time and noticed I had a really weird bruise but it was a funny bright red color. I am starting to journal and am putting all these symptoms together to take to my pain doc. I haven't been directly told I have this but I have been told all the things around this disorder. My limbs have been twitching and I pulled my thoracic out from spasms. Felt heat coming from my sciatic where I am also having pain. Really hard to sit in any position. The whole back is in spasm but burning, in some places. Not sure. Someone mentioned flare-up and that seemed to be a good description. Eating and anything using my thoracic muscles seems to put everything else in stress??? Feeling frustrated and people get tired of hearing it, I think. I try not to complain. ughhh..
Through all the years I've had RSD I've had the sweats....cold & hot. Been on most meds & nothing really helped. Early on they were horrenous! We lived in NY then..........the thermostat got a workout....LOL!! Now there are different things (at different times) that trigger it......alcohol, caffine......even decaf. are two that generally stay around.
RSD affects your Limbic system, which affects your body's temperature control system. I always have to ask my kids if they’re hot, cold, or comfy in the house cause I never can tell. I also sweat like crazy. After I shower, I have to sit in front of a fan for 20 minutes to cool off my body temp before I do my hair and minimal makeup or I'll be sweating the whole time which makes it impossible to get my hair and makeup done cause I’ll have sweat dripping in my eyes and down the back of my neck and forehead the whole time, which keeps my hair wet. I go grocery shopping and literally drip sweat just standing in line waiting to pay... I have to carry a “sweat rag” with me everywhere - it's so freaking embarrassing. I’ve also had times where I’ve been literally shivering under 5 or 6 blankets, absolutely freezing my patooty off. Now, I live under an electric blanket all winter long. It keeps out the damp and chill, and makes the harsher TN winters a teensy bit more bearable for me… I miss those mile FL winters!!
Serenity... not knowing what you are taking… have you asked your doc for something for your spasms, or are you on something for them already? Klonopin worked great on mine, or did until I moved to East TN 3 years after getting RSD (with excellent documentation from the 3 years in Florida!). East TN is the worst place for someone with a chronic pain condition to live/move to because it's the nation's #1 prescription drug abuse area and the doc's around here are extremely tight with meds cause they are closely watched by the authorities because of the abuse, and so they changed just about every med I was on - except the neurontin at first - then they put me on Lyrica instead, a big weight gainer. My new Pain doc took me off the Klonopin and put me on Baclofin for spasms, and while it helped some, the bad twitching came back. I know it's bad for me (especially for people with RSD), but I do smoke, and I used to twitch and jerk so bad (off the Klonopin), that my cig would literally fly out of my hand almost 1/2 way across the room sometimes. I also gained a lot of weight from the Baclofin as well as the Lyrica... finally, after 18 months, my doc finally stopped the Baclofin and put me back on Klonopin and all is well again with my spasms (no more flying smokes!!). I also asked to go off the Lyrica, so they started me on Topomax in it’s place (it’s known to help lose weight), and I've lost 27 pounds in just under 4 months without changing my diet at all. Are you on anything for nerve pain like neurontin, topamax, lyrica, elevil, etc... ? It sounds like a good muscle relaxer could be beneficial to you as well.
You describe the sweating bouts wonderfully. Can't think of another word! the sweats are anything but wonderful.I think I'm going to ask for a trial on the Neurontin. I've gained almost 40 pounds this past year!! and I was fat to start with! I've been on Baclofen for over 10 years! I had such bad spasms my legs would flod um. If it was in my hands the fingers would start to twist......then the wrist would twist taking the rest of the arm with it! Baclofen has worked. I still get the spasms in my feet and hands. Right now I'm on Lyrica 225 a day, Baclofen 30 a day, a diuretic & Cymbalta120 a day.
I've got to do something about the weight...........I was a size 12 to 14 when the RSD started..........now a 26.....it's disgusting. I also need to find another doc. someone who really knows RSD. I was very lucky in NY & stumbled on to a great one early on! Now I'm in a holding pattern and need to make a change.
Judie, both Baclofen and Lyrica are weight gainers. I gained about 70 pounds on them. When I hit 202 pounds, I hit the internet and investigated every med I was on extensively and went to my docs and aid enough is enough, I am miserable and more depressed than ever because of my weight and requested they take me off those 2 meds right away. They changed the Lyrica to Topamax, which causes weight loss, and the Baclofen to Klonopin, which works better for spasms anyway, and gave me a muscle relaxer to take PRN. They won't give Topamax to people with eating disorders because of it's weight loss properties... look it up. I've dropped 27 pounds in under 4 months w/o changing anything but those 2 meds, and I'm still loosing. God luck, I hope they'll make some changes for you and you can get some of the weight off. I know how misrable it makes you feel.